Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes sporadic pain and twitching sensation in the thighs?

Answered by
Dr.
Dr. Geeta Sundar

Internal Medicine Specialist

Practicing since :1975

Answered : 1329 Questions

default
Posted on Thu, 2 Mar 2017 in Medicines and Side Effects
Question: Exactly a week ago, I came home on a cross-country flight (New York to LA). Immediately after getting off the plane, there was a pain in my inner right thigh after each step I took. After that night, the "walking" pain subsided. But throughout this following week, I'm still having some sporadic pain in that same location that hits for a few seconds and goes away, most often when I'm just sitting in a chair or lying in bed, accompanied by twitches in my thigh and leg. I'm worried I may have a blood clot (DVT). I don't have, however, any swelling, abnormal color, or warmness to the touch. Am I just being paranoid? Or is there sufficient cause to see my doctor about this?
doctor
Answered by Dr. Geeta Sundar 1 hour later
Brief Answer:
It is always better to be sure regarding DVT

Detailed Answer:
Hi welcome to Health care magic,

No you are not being paranoid. It is always better to be sure regarding DVT especially if you are a little over weight or not exercising regularly.

I would advise a venous doppler to rule out DVT, since sub clinical thrombosis may persist and later lead to more severe problems like pulmonary embolism (a clot reaching and blocking artery in lung) that can be serious.

Also if there is any thrombus, check your blood for thrombotic factors and especially high homocysteine.

You can discuss this with your doctor.

Regards


Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Pulmonary embolism

doctor1 MD

I am having hiatus hernia.I am taking anticoagulant (Warfarin).Is it risky to undergo surgery for hiatus hernia? I had Pulmonary embolism in2000 and DVT in 2007.So I had to take Warfarin to end of my life. Due to Hiatus hernia my stomach is very big and Iam having GERD problem also.If I make surgery do I get slim stomach and is it risky to undergo surgery?

doctor1 MD

I have been on Coumadin for about six weeks for a pulmonary embolism in both lungs. I m healthy other wise and am a marathon runner, two so far this year, at age 67. About four days ago I awoke with a bit of jaw pain that has increased over the past four days. It s only noticeable when I open my jaw at certain angles and is only on one side of my jaw. No other side effects from the blood thinner and my INR is currently at 2.7. I m still active with my running and diving and visiting the gym so I m trying to monitor any complication from the first drug I have ever been on by a doctors prescription. I guess I have been lucky. Thanks, Chris Hall

doctor1 MD

I am 67 years old. I take Amitriptaline 75 mg, Lithium carbonate SR 400 mg. Aricep 5 mg twice a day, Adamanta 10 mg once and cognix plus one daily. I have a frequent urination problem including incontinence inspite of taking Tambura 1 capsule everyday. Feel extremely thirsty, exhausted and drink about 4 t0 5 litres water every day. Recently I had been to the US and had an attack of pulmonary embolism for which I was taking Warfin sodium, 5 mg in 2 days of the week and 2.5 mg on the balance days. Now the prothrombin time is 16.3 seconds and control time14.0 secs. The INR No is 1.20 and my cardiologist has asked me to stop warfin since I have been taking same for last 6 months. For my urination problem my Urologist has advised Tab Profame XR 60 mg capsule every night in addition to tambura one capsule. Please advise whether I can try out this.

doctor1 MD

I am a 48 year old female and I had an extensive bilateral Pulmonary Embolism March 27, 2011. During the investigations, they discovered that I have a nodule in my upper right lung, a cyst on my spleen and an enlarged liver and spleen. I have been suffering from symptoms of extreme muscle/tendon pain, particularly in the morning when I get out of bed (can barely walk), fatigue and pale, beige coloured stool (for the past month). I have pain in my right arm, left hand (middle finger), ribs (back and sides), entire back, neck, hips, legs and achilles tendons/heels. I am scheduled for another CT scan with contrast in about 2 weeks and a mammogram and am on Warfarin 6 mg/day. They cannot seem to keep me at a therapeutic level on the Warfarin. I am at 6 mg (increased lately) and was up to 2.1, then dropped to 1.8 (my diet has been steady). Could you please give me some idea as to what is going on as I feel very frustrated with my symptoms and the lack of answers. Thanks so much.

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

This is for de Sharka so I have had my allergies tested waiting for my appt with a gastrologist but I am trying to see if I should ask for a refer to a cardiologist again I have had on and off a muscle like spasm in my upper sturnum bbetwern the...

doctor1 MD

can u plz help me interpret these blood test results...